Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 30, 2015, 4:45 AM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2015, 4:45 AM CDT (09:45 UTC)
- Expired
- Aug 30, 2015, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:53 AM CDT | HEAVY RAIN 3.34 | 3 N Rueter, MO | FOREST SERVICE FIRE WEATHER OBSERVATION SITE IN EASTERN TANEY COUNTY SINCE 353 AM. |
| Aug 30, 6:16 AM CDT | FLASH FLOOD | 5 Sse Bradleyville, MO | WATER OVER STATE HIGHWAY 125 AT BRUSHY CREEK |
| Aug 30, 7:25 AM CDT | FLASH FLOOD | 4 S Bradleyville, MO | HOME ON GRISHAM LN. BEING EVACUATED DUE TO RISING WATER ALONG BRUSHY CREEK. |
| Aug 30, 8:30 AM CDT | FLASH FLOOD | 2 Sse Bradleyville, MO | A FARMER LOST 20 COWS AND 2 LARGE FARMING TRACTORS WERE WASHED AWAY WITH THE FLOOD WATER FROM BRUSHY CREEK. AT LEAST ONE HOME WAS FLOODED OUT AS WELL. |
| Aug 30, 9:05 AM CDT | FLASH FLOOD | Bradleyville, MO | HIGHWAY 125 IS CLOSED NEAR BRADLEYVILLE. THE BRIDGE AND ROAD WAS WASHED OUT FROM FLASH FLOODING OF BEAVER CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164
WGUS53 KSGF 300945
FFWSGF
MOC153-213-301545-
/O.NEW.KSGF.FF.W.0093.150830T0945Z-150830T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT SUN AUG 30 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1045 AM CDT SUNDAY
* AT 442 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
THEODOSIA... SUNDOWN...
THORNFIELD... PROTEM...
BROWNBRANCH... RUETER...
BRADLEYVILLE... LONG RUN...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM...
AND ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH.
ADDITIONAL RAINFALL AMOUNTS OF 1.5 INCHES WILL BE POSSIBLE IN SOME
OF THE WARNED AREA THROUGH 7 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS.
&&
LAT...LON 3681 9296 3681 9267 3680 9260 3652 9263
3650 9264 3650 9306
$$
DSA3 follow-up statements
426
WGUS73 KSGF 301025
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 AM CDT SUN AUG 30 2015
MOC153-213-301545-
/O.CON.KSGF.FF.W.0093.000000T0000Z-150830T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-OZARK MO-
525 AM CDT SUN AUG 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT SUNDAY
FOR EASTERN TANEY AND WESTERN OZARK COUNTIES...
AT 520 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS ALREADY
FALLEN OVER PARTS OF EASTERN TANEY COUNTY.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM...
AND ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN
PARTS OF THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS.
&&
LAT...LON 3681 9296 3681 9267 3680 9260 3652 9263
3650 9264 3650 9306
$$
DSA401
WGUS73 KSGF 301202
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT SUN AUG 30 2015
MOC153-213-301545-
/O.CON.KSGF.FF.W.0093.000000T0000Z-150830T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-OZARK MO-
702 AM CDT SUN AUG 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT SUNDAY
FOR EASTERN TANEY AND WESTERN OZARK COUNTIES...
AT 656 AM CDT...DOPPLER RADAR SHOWED A WEAKENING AREA OF
THUNDERSTORMS OVER THE WARNING AREA. ANOTHER HALF INCH OF RAIN WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS THE STORMS WEAKEN OVER
THE NEXT HOUR.
RADAR ESTIMATED RAINFALL INDICATES THAT OVER TWO INCHES OF RAIN HAS
FALLEN OVER A LARGE PORTION OF EASTERN TANEY COUNTY INTO FAR
NORTHWEST OZARK COUNTY. THE HEAVIEST RAIN HAS FALLEN FROM WEST OF
PROTEM TO AN AREA SOUTHEAST OF BRADLEYVILLE WHERE 4 TO JUST OVER 6
INCHES OF RAIN HAS OCCURRED EARLY THIS MORNING.
HIGHWAY 125 ALONG BRUSHY CREEK WAS REPORTED TO BE FLOODED AS OF 616
AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS.
&&
LAT...LON 3681 9296 3681 9267 3680 9260 3652 9263
3650 9264 3650 9306
$$
DSA616
WGUS73 KSGF 301536
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT SUN AUG 30 2015
MOC153-213-301546-
/O.EXP.KSGF.FF.W.0093.000000T0000Z-150830T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-OZARK MO-
1036 AM CDT SUN AUG 30 2015
...THE FLASH FLOOD WARNING FOR EASTERN TANEY AND WESTERN OZARK
COUNTIES WILL EXPIRE AT 1045 AM CDT...
THE HEAVY RAIN HAS ENDED...A NEWER FLASH FLOOD WARNING STILL EXIST
FOR A PORTION OF THIS AREA THROUGH MIDDAY. PLEASE CONTINUE TO HEED
ANY ROAD CLOSURES.
LAT...LON 3681 9296 3681 9267 3680 9260 3652 9263
3650 9264 3650 9306
$$
GRIFFINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:49 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 30, 2:49 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 AM CDT SUN AUG 30 2015 .SHORT TERM...(Today and Tonight) Isolated showers and thunderstorms persisted over the Ozarks Region into the early morning hours. This activity was occuring in response to the presence of an upper level weakness. Additional thunderstorms are expected today as an upper level shear axis remains in place across southern Missouri. As temperatures warm into the 80s by mid day, most unstable capes will exceed 2,000 j/kg. With the lack of deep shear, we don't think there is much risk for severe storms. The shear axis doesn't move much into tonight. Therefore there should be a slight chance for some rain along or near this feature. Most locations will remain dry today and tonight. Overnight lows tonight will cool into the middle 60s. .LONG TERM...(Monday through Saturday) Next week is looking warmer and drier than previously thought. While there are indications of an upper level weakness caught underneath a mean ridge, this feature could be too weak to focus much rain into the Ozarks. Therefore we are forecasting some very conservative rain chances for several days. Temperatures will warm as humidity increases this week with highs in the upper 80s on an afternoon basis. Look for dew points to persist in the middle to upper 60s. Therefore heat indices may try to push the middle 90s on some of these afternoons. Neither the GFS or the ECMWF indicate any signficant weather through the next several days. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1150 PM CDT SAT AUG 29 2015 A weak upper level disturbance will keep the threat for scattered showers and thunderstorms going across southern Missouri into Sunday. The best chance for storms through dawn will be around Branson where a TEMPO group was inserted. Meanwhile, confidence in MVFR fog has increased for the Joplin area. We have therefore gone with prevailing MVFR (versus the TEMPO group from earlier). There is still potential for IFR fog late tonight if enough clearing can take place. More thunderstorms will then be possible in the heating of the day Sunday afternoon. MVFR and brief IFR conditions can be expected around any storms. Surface winds will remain light through Sunday evening out of the southeast to south. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Schaumann
Hazardous weather outlook, Aug 30, 4:37 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CDT SUN AUG 30 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 437 AM CDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT A FEW AREAS TODAY AND TONIGHT. PATCHY DENSE FOG WILL OCCUR THIS MORNING OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. VISIBILITIES COULD FALL TO AROUND ONE MILE IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES COULD REACH THE MIDDLE 90S TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:55 AM CDT | Flash Flood Warning | SGF | Douglas | 5 hr |
| Aug 30, 7:46 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney, Webster, Wright | 5 hr |
| Aug 30, 8:07 AM CDT | Special Weather Statement | SGF | Wright | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.